Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 415, NWS Blacksburg, VA

July 6, 2011Surry County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2011, 3:15 PM EDT for Surry County, North Carolina. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 3:15 PM EDT (19:15 UTC)
Expired
Jul 6, 2011, 3:45 PM EDT
In force
30 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Surry County, NC

The radar

The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:20 PM EDTTSTM WND DMG4 Ssw Mount Airy, NCTREE DOWN ON S. MCKINNEY ROAD.
Jul 6, 3:37 PM EDTTSTM WND DMG4 Wnw Pilot Mountain, NCTREES DOWN ALONG ARARAT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS51 KRNK 061915
SVRRNK
NCC171-062000-
/O.NEW.KRNK.SV.W.0415.110706T1915Z-110706T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT.

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR WHITE PLAINS...OR NEAR MOUNT AIRY...AND MOVING SOUTHEAST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE RIDGE...
  WHITE PLAINS...
  LEVEL CROSS...
  ARARAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3643 8049 3631 8056 3637 8071 3647 8080
      3656 8079 3651 8072
TIME...MOT...LOC 1915Z 303DEG 10KT 3649 8063

$$
2 follow-up statements
078 
WWUS51 KRNK 061928
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT WED JUL 6 2011

NCC171-062000-
/O.CON.KRNK.SV.W.0415.000000T0000Z-110706T2000Z/
SURRY NC-
328 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN SURRY COUNTY...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WHITE PLAINS...OR NEAR
MOUNT AIRY...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITE PLAINS...
  ARARAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3643 8049 3631 8056 3637 8071 3647 8080
      3656 8079 3651 8072
TIME...MOT...LOC 1929Z 316DEG 10KT 3645 8060

$$
596 
WWUS51 KRNK 061945 RRA
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT WED JUL 6 2011

NCC171-061955-
/O.CAN.KRNK.SV.W.0415.000000T0000Z-110706T2000Z/
SURRY NC-
345 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SURRY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3643 8049 3631 8056 3637 8071 3647 8080
      3656 8079 3651 8072
TIME...MOT...LOC 1945Z 316DEG 10KT 3642 8056

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:58 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 6, 2:58 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT WED JUL 6 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION TONIGHT
RESULTING IN MORE SHOWERS AND THUNDERSTORMS. ANOTHER COLD FRONT
DROPS IN FROM THE NORTH THURSDAY INTO FRIDAY BEFORE DRIFTING SOUTH
OF THE AREA SATURDAY. HIGH PRESSURE RETURNS TO THE REGION TOWARD
THE LATTER HALF OF THE UPCOMING WEEKEND BRINGING HOTTER AND DRIER
WEATHER BY SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
KFCX RADAR AND SATELLITE PICTURES SHOWED THUNDERSTORMS DEVELOPING
OVER THE SOUTHERN BLUE RIDGE AND NEW RIVER VALLEY ALONG AN
OUTFLOW BOUNDARY FROM THE EARLIER SHOWERS OVER SOUTHEAST WEST
VIRGINIA. SPS ANALYSIS AT 14Z/10AM SHOWED A WEAK CAP AND CAPES
AROUND 1000 J/KG IN THE FOOTHILLS. EXPECT COVERAGE OF
THUNDERSTORMS TO INCREASE...ESPECIALLY ACROSS THE SOUTHERN COUNTY
WARNING AREA THROUGH 3PM. WILL MENTION THE CHANCE OF HEAVY RAIN
WITH THE STORMS TODAY SINCE STORM MOTION IS ONLY AROUND 10 KNOTS
AND PRECIPITABLE WATER VALUES WERE NEAR 1.5 INCHES ON THE AREA
SOUNDINGS THIS MORNING.

WATER VAPOR LOOP SHOWED A SHORT WAVE OVER OHIO WITH THE TAIL OF
THE WAVE INTO THE TENNESSEE VALLEY. AS THIS FEATURE CROSSES THE
AREA...STORMS MAY BECOME MORE ORGANIZED INTO LINES AND CLUSTERS
ENOUGH TO PUSH ALL THE WAY THROUGH THE COUNTY WARNING AREA.
RUC...HRRR AND LOCAL WRF ALL HAVE THE BULK OF THE
PRECIPITATION JUST SOUTHEAST OF THE FORECAST AREA BY BOUT
02Z/10PM. HAVE ADJUSTED PROBABILITY OF PRECIPITATION FOR THIS
TIMING.

MODELS WERE SHOWING SOME DRYING ALOFT MAY WORK IN BEHIND THIS
FEATURE OVER THE NORTH LATE WHILE SHRA MAY BE SLOW TO EXIT THE SE
UNLESS THINGS ORGANIZE MORE DURING THE EVENING AND MOVE FARTHER SE
PER THE LATEST NAM.

SINCE THIS LOOKS A BIT FAST GIVEN SO MUCH MOISTURE AROUND...WILL
LEAVE IN LOW CHANCE PROBABILITY ON THE EXTREME SOUTH AFTER
MIDNIGHT. USED A BLEND OF THE MAV/MET GUIDANCE FOR LOWS TONIGHT
AND HIGHS ON THURSDAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
A WEAK COLD FRONT IN THE OHIO VALLEY WILL HAVE A SURFACE WAVE
TRACKING ALONG IT ON THURSDAY. THIS WAVES WILL TRACK WEST OF THE
REGION. THE AREA WILL BE IN THE WARM AND HUMID SECTOR AND WITH A
SOUTHERLY FLOW AND AFTERNOON HEATING...CONVECTION WILL START ALONG
THE BLUE RIDGE DURING THE EARLY AFTERNOON...SPREAD TO THE FOOTHILLS
IN THE MID AFTERNOON...THEN INTO THE PIEDMONT DURING THE EVENING
HOURS. OUT FLOW FROM THE BLUE RIDGE STORMS WILL BRING SCATTERED
CONVECTION TO THE REST OF THE MOUNTAINS. SEVERE THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. A SECONDARY THREAT WILL BE FLASH FLOODING AS
PWATS RUN ABOVE NORMAL AND STORM MOTION WILL BE SLOW.

THE FRONT WILL MOVE OVER THE MOUNTAINS ON FRIDAY. ANOTHER SURFACE
WAVE WILL TRACK ALONG THIS FRONT BRINGING ANOTHER ROUND OF SEVERE
WEATHER TO THE REGION. THE HIGHEST POSSIBILITY WILL BE ALONG THE
VA/NC BORDER TO INCLUDE SOUTHSIDE VA. LARGE HAIL...DAMAGING WINDS
AND FLASH FLOOD POSSIBLE. THE THETA-E BOUNDARY REMAINS TO THE NORTH
FRIDAY. WITH AFTERNOON HEATING...THE REST OF THE AREA COULD SEE
SCATTERED THUNDERSTORMS WITH ONLY A FEW BECOMING SEVERE.

TEMPERATURES NEAR NORMAL ACROSS THE MOUNTAINS AS AFTERNOON STORMS
FIRE EARLY. OUT EAST...UPPER 80S TO LOWER 90S LIKELY. FRIDAY WILL BE
A TAD COOLER WITH THE FRONT ACROSS THE MOUNTAINS AND SHOWERS AND
THUNDERSTORMS MOVING ACROSS THE REGION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
DURING THIS PORTION OF THE FORECAST WE ANTICIPATE THE PREVAILING
UPPER LEVEL FLOW ACROSS THE REGION WILL TRANSITION FROM A GENERAL
TROUGHINESS OVER THE EASTERN U.S. TO A PATTERN OF A BUILDING UPPER
HIGH OVER THE REGION. ANTICIPATE GENEROUS SCATTERED COVERAGE OF
SHOWERS AND STORMS FRIDAY INTO SATURDAY AS A NEARLY STATIONARY
FRONTAL BOUNDARY STAYS OVER OR CLOSE TO THE REGION AND ACTS AS A
FOCUS FOR DAILY SHOWERS AND STORMS. BY SUNDAY INTO EARLY NEXT
WEEK...THE FRONT WILL BE SHUNTED TO THE SOUTH AS HIGH PRESSURE
BUILDS OVERHEAD. ANTICIPATE A WARMING TREND INTO EARLY NEXT WEEK
WITH DECREASING COVERAGE OF SHOWERS AND STORMS. STAYED CLOSE THE HPC
NUMBERS FOR TEMPERATURES AND PRECIPITATION CHANCES.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THROUGH 02Z...WITH
STORMS POSSIBLY TRACKING OVER THE KDAN AIRPORT RESULTING IN IFR TO
MVFR VISIBILITY DUE TO HEAVY RAIN.

THE THUNDERSTORMS WILL GRADUALLY SHIFT SOUTH THIS EVENING...AND
MAY LINGER IN NORTHERN NORTH CAROLINA OVERNIGHT. MODELS WERE
SUGGESTING DRIER MID AND HIGH LEVELS OF THE ATMOSPHERE MAY DRY
OUT OVERNIGHT. EXPECT MVFR TO IFR FOG AT LYH AND ROA AFTER THE
CLOUDS CLEAR SINCE THERE HAS ALREADY BEEN RAIN THERE THIS
AFTERNOON. HIGH CONFIDENCE FOR VLIFR CONDITIONS AT KLWB AGAIN
OVERNIGHT.

ANTICIPATE DAILY THREAT OF SCATTERED SHRA/TSRA THURSDAY THROUGH
SATURDAY AS A STATIONARY FRONTAL BOUNDARY REMAINS OVER OR NEAR THE
AREA. INCREASED RIDGING ALOFT MAY FINALLY SHUT DOWN THE DAILY
CONVECTIVE REGIME ON SUNDAY.

LATE NIGHT AND EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE
POSSIBLE AS RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION
CONDENSES UNDER THE NOCTURNAL INVERSION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...AMS
SHORT TERM...RCS
LONG TERM...DS
AVIATION...AMS/JH
Hazardous weather outlook, Jul 6, 11:37 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 AM EDT WED JUL 6 2011

NCZ001>006-018>020-VAZ007-009-010-012>017-022>024-032>035-043>047-
058-059-071100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1137 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND
DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN
ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS
RESULTING IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AND FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ011-018>020-WVZ042>045-071100-
GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
1137 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING
WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY
HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AND FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 1:19 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
119 PM EDT WED JUL 6 2011

VAZ032-061745-
PATRICK VA-
119 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT PATRICK COUNTY...

AT 117 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
WEST OF STUART TO ARARAT...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR STUART AROUND 145 PM.

LAT...LON 3665 8023 3657 8044 3662 8060 3668 8039

DS
Special weather statement, Jul 6, 1:25 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EDT WED JUL 6 2011

VAZ033-061800-
FRANKLIN VA-
125 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY...

AT 121 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHWEST OF MONETA TO FERRUM...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ON OR NEAR
THE WESTERN AND NORTHWESTERN PORTIONS OF SMITH MOUNTAIN LAKE...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND
GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL.

THESE STORMS WILL BE NEAR WESTERN SMITH MOUNTAIN LAKE AROUND 150 PM
AND SONTAG AROUND 200 PM.

LAT...LON 3689 8009 3715 7983 3713 7965 3709 7963
      3684 7988

DS
Special weather statement, Jul 6, 1:29 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
129 PM EDT WED JUL 6 2011

VAZ044>047-058-059-061800-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
PITTSYLVANIA VA-
129 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BUCKINGHAM...
CAMPBELL...CHARLOTTE...HALIFAX AND PITTSYLVANIA COUNTIES...

AT 125 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHWEST OF FARMVILLE TO MT AIRY...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR BROOKNEAL AROUND 145 PM...MADISONVILLE
AROUND 155 PM AND PHENIX AROUND 200 PM.

LAT...LON 3733 7847 3733 7852 3736 7858 3727 7867
      3720 7869 3720 7864 3716 7861 3714 7856
      3692 7894 3695 7928 3742 7850 3742 7841

DS
Special weather statement, Jul 6, 1:52 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT WED JUL 6 2011

VAZ043-044-061815-
HENRY VA-PITTSYLVANIA VA-
152 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PITTSYLVANIA
COUNTIES...

AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF MARTINSVILLE CITY...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR AXTON AROUND 205 PM AND AIKEN SUMMIT AROUND
215 PM.

LAT...LON 3655 7990 3673 7991 3680 7945 3654 7943
      3654 7970

DS
Special weather statement, Jul 6, 2:10 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT WED JUL 6 2011

VAZ007-009-010-012-061845-
BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
210 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND
WYTHE COUNTIES...

AT 208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
CERES...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CERES AROUND 235 PM.

LAT...LON 3701 8117 3691 8139 3702 8153 3709 8139

DS
Local storm report, Jul 6, 2:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     3 ESE BOONES MILL       37.10N 79.91W
07/06/2011                   FRANKLIN           VA   FIRE DEPT/RESCUE

            TREES DOWN

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:07 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham32 min
Jul 6, 2:38 PM EDTSevere Thunderstorm WarningRNKSurry67 min
Jul 6, 4:15 PM EDTSpecial Weather StatementRNKStokes30 min
Jul 6, 4:20 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin34 min
Jul 6, 4:57 PM EDTSpecial Weather StatementRNKWilkes18 min
Jul 6, 6:04 PM EDTSpecial Weather StatementRNKWilkes41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.